Pearson, J. E. and McGill, T. C. and Kurtin, S. and Yariv, A. (1969) Diffraction of Gaussian Laser Beams by a Semi-Infinite Plane. Journal of the Optical Society of America, 59 (11). pp. 1440-1445. ISSN 0030-3941 http://resolver.caltech.edu/CaltechAUTHORS:PEAjosa69
- Published Version
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:PEAjosa69
Theoretical and experimental aspects of the diffraction of gaussian laser beams by the straight edge bounding an opaque plane are investigated. Theoretical analysis is based upon the Kirchhoff scalar wave theory in the Fresnel limit, assuming an incident electromagnetic field having spatial amplitude and phase variation appropriate to a fundamental-mode gaussian beam. Experimental observation consisting of irradiance as a function of position is in good agreement with this theory. Both theoretical and experimental results are found to depend strongly on gaussian-beam parameters.
|Additional Information:||© Copyright 1969 Optical Society of America. (Received 12 April 1969) [J.E.P. was a]Fannie and John Hertz Foundation doctoral fellow. Work supported by the Office of Naval Research through Contract Nonr (220-50).|
|Subject Keywords:||diffraction; lasers|
|Official Citation:||J. E. PEARSON, T. C. MCGILL, S. KURTIN, and A. YARIV, "Diffraction of Gaussian Laser Beams by a Semi-Infinite Plane," J. Opt. Soc. Am. 59, 1440-1445 (1969) http://www.opticsinfobase.org/josa/abstract.cfm?URI=josa-59-11-1440|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Archive Administrator|
|Deposited On:||13 Nov 2008 06:25|
|Last Modified:||26 Dec 2012 10:30|
Repository Staff Only: item control page